Alert archive / California / Hazardous Seas Warnings in 2017
Hazardous Seas Warning 22, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 25, 2017, 2:21 AM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 2:21 AM PDT (09:21 UTC)
- Expired
- Aug 26, 2017, 2:11 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
948 WHUS76 KEKA 250921 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 AM PDT FRI AUG 25 2017 PZZ475-251730- /O.CAN.KEKA.GL.W.0042.000000T0000Z-170825T1000Z/ /O.EXB.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 AM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM PDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...N 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. * WAVES/SEAS...N 7 TO 10 FEET AT AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-251730- /O.UPG.KEKA.SC.Y.0089.000000T0000Z-170826T1700Z/ /O.NEW.KEKA.SE.W.0022.170825T0921Z-170826T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 221 AM PDT FRI AUG 25 2017 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING, WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WAVES/SEAS...N 10 FEET AT AROUND 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-251730- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-170826T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 221 AM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... * WINDS...N 5 TO 15 KT. * WAVES/SEAS...N 7 FEET AT AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
073 WHUS76 KEKA 251543 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 843 AM PDT FRI AUG 25 2017 PZZ470-252345- /O.CON.KEKA.SE.W.0022.000000T0000Z-170826T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 843 AM PDT FRI AUG 25 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * STEEP NORTHERLY WAVES AROUND 11 FEET THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-252345- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170826T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 843 AM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WINDS...NORTHERLY GUSTS UP TO 30 KT AROUND CAPE MENDOCINO AND PT ST GEORGE THIS AFTERNOON AND EVENING. * STEEP NORTHERLY WAVES AROUND 7 FEET THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-252345- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 843 AM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WINDS...N 15 TO 25 KT. * WAVES/SEAS...N 8 TO 10 FEET AT AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
045 WHUS76 KEKA 252028 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 128 PM PDT FRI AUG 25 2017 PZZ470-260500- /O.CON.KEKA.SE.W.0022.000000T0000Z-170826T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 128 PM PDT FRI AUG 25 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * STEEP NORTHERLY WAVES AROUND 10 FEET THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-260500- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170826T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 128 PM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * STEEP NORTHERLY WAVES AROUND 7 FEET THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-260500- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 128 PM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WINDS...N 15 TO 25 KT TONIGHT. * WAVES/SEAS...N 7 TO 9 FEET AROUND 8 SECONDS THROUGH SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHUS76 KEKA 260405 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 905 PM PDT FRI AUG 25 2017 PZZ470-261200- /O.CON.KEKA.SE.W.0022.000000T0000Z-170826T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 905 PM PDT FRI AUG 25 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * STEEP NORTHERLY WAVES AROUND 10 FEET THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT,OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-455-261215- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170826T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 905 PM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * STEEP NORTHERLY WAVES AROUND 7 FEET THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-261215- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 905 PM PDT FRI AUG 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WINDS...N 15 TO 25 KT TONIGHT. * WAVES/SEAS...N 7 TO 9 FEET AROUND 8 SECONDS THROUGH SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
095 WHUS76 KEKA 260911 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 AM PDT SAT AUG 26 2017 PZZ470-261715- /O.CAN.KEKA.SE.W.0022.000000T0000Z-170826T1200Z/ /O.EXA.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 211 AM PDT SAT AUG 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...N 10 TO 20 KT WITH OCCASIONAL GUSTS TO 30 KT. * WAVES/SEAS...N 7 TO 9 FEET AT AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-261715- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170826T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 211 AM PDT SAT AUG 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * STEEP NORTHERLY WAVES AROUND 7 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-261715- /O.CON.KEKA.SC.Y.0089.000000T0000Z-170827T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 211 AM PDT SAT AUG 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...N 10 TO 20 KT WITH GUSTS NEAR 25 KT. * WAVES/SEAS...N 7 TO 9 FEET AT AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 24, 3:36 PM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, Aug 24, 3:36 PM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 336 PM PDT Thu Aug 24 2017 .SYNOPSIS...Warmer weather is expected for the weekend as high pressure builds over the area. Coastal low clouds and fog will decrease the next couple of days as offshore flow develops. && .DISCUSSION...An upper level ridge will build over the area Friday through this weekend, resulting in significant warming and drying across the interior. The slight cooling experienced today will begin to reverse on Friday, then ramp up even more over the weekend as upper level ridging and stronger adiabatic compression develops. Interior valleys will once again top out around 100-105F this weekend. The warming trend will last into Monday before temperatures level or trend down slightly early to mid next week. The heat risk will be moderate. Folks should take the necessary precautions to avoid heat related issues. Drink plenty of water and restrict strenuous activity to the cooler part of the day. Coastal areas should see warming as well this weekend, primarily north of Cape mendocino as an offshore flow develops. The marine layer will likely compress and become shallower this weekend, resulting in faster clearing. The inversion will also strengthen which will inhibit vertical mixing. The stratus may linger near the shoreline through the day on Saturday and Sunday, primarily south of Cape Mendo as a southerly wind reversal develops. The higher resolution models and BUFKIT profiles show a substantial decrease in boundary layer humidities north of the Cape on the other hand. Patchy low clouds and fog may still form early in the mornings around Humboldt bay. Also, smoke from the wild fires in western Siskiyou county and SW Oregon may result in another round of smokey skies. So even if the north coast remains free and clear of stratus, smoke layers aloft will once again spread out over the coast. Going into early to mid next week, the ridge aloft will hold firm then start to shift eastward mid to late next week. The models indicate a weak shortwave moving into the strong ridge around Tue or Wed, however this is likely overdone. Thus, expect inland temperatures to remain above normal while coastal areas remain near normal under mostly diurnal stratus and fog. && .AVIATION...The marine layer remained entrenched along the coast overnight. IFR-LIFR prevailed and was enhanced by a weak upper level trough. Therefore, drizzle was moderate and widespread. EKA reported 0.02 inches at 11 am. Vis satellite picture around noonday showed low cloud erosion, indicating limited clearing over a few locales...especially at CEC. Daytime heating was helping in the process. Patchy clearing was reflected in the morning TAFs. Models do not really reflect this...and as mentioned in the previous discussion, guidance suggest that low clouds will hang around. The trough's weak influence may keep conditions from initially being worst than yesterday by early evening. The UKI valley/airport was inundated by haze obstruction this morning with vis lowering into MVFR. Otherwise, interior mountain and valleys areas will remain VFR. && .MARINE...Marine conditions have been very slow to deteriorate contrary to what model runs suggested a few days ago. Buoy observations to the north were still reporting 4 to 5 foot waves around 7 seconds and light to moderate winds as of this afternoon. Conditions to the south, however, have increased with the Cape Mendocino buoy reporting gusts above 20 kt and waves at 6 ft around 6 seconds. That said, conditions aren't expected to be quite as robust as previously thought, but isolated gale force wind gusts will be possible through early Friday. The gale warning will remain in effect for the southern outer waters but can be considered a very low end warning with highest gusts approaching 35 kt. Despite conditions not quite reaching advisory levels the past 30 hours, the other advisories will remain in effect as winds should increase tonight. Waves will become steeper in response to the winds and northwesterly wave systems will continue to impact the waters the next few days. Conditions will settle again this weekend as the ridge of high pressure offshore weakens and allows winds to diminish. /KML && .FIRE WEATHER...Primary concern going into this weekend will be gusty northeasterly and easterly winds and poorer RH recoveries for the mid and upper elevations of mainly zones 203 and 204. This looks to be only moderate offshore flow event with winds peaking only in the 10 to 20 mph range on the ridges. A thermal trough will develop along the coast this weekend as the air aloft warms in response to stronger adiabatic compression. Expect another round of triple digit heat and very low daytime RH's across the interior valleys. The warm air aloft will result in stronger and lower nocturnal inversions. This coupled with light NE/drainage winds will allow smoke from the fires in western Siskiyou county to snake downstream into the Klamath/Trinity river valleys. The trapped smoke may result in degraded air quality this weekend. Current indications are for light to moderate mixing with decent dispersion in the afternoon hours after the inversion breaks. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 10 PM PDT Friday for PZZ450-455. Small Craft Advisory until 10 AM PDT Saturday for PZZ470. Small Craft Advisory until 3 PM PDT this afternoon for PZZ475. Gale Warning until 3 AM PDT Friday for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 24, 5:05 AM PDT, 21 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 505 AM PDT Thu Aug 24 2017 CAZ101>113-251215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 505 AM PDT Thu Aug 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:46 PM PDT | Fire Weather Watch | EKA | 13 hr | |
| Aug 25, 2:36 AM PDT | Red Flag Warning | EKA | 62 hr |
Nearby
Hazardous Seas Warnings in California, 2017Every hazardous seas warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.